Alert archive / Alabama / Small Craft Advisories in 2023

Small Craft Advisory 7, NWS Mobile, AL

February 2, 2023

NWS Mobile, AL issued this small craft advisory at Feb 2, 2023, 4:10 AM CST. It took effect at Feb 3, 2023, 12:00 AM CST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2023, 4:10 AM CST (10:10 UTC)
In effect from
Feb 3, 2023, 12:00 AM CST
Expired
Feb 4, 2023, 9:00 AM CST
In force
33 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

919 
WHUS74 KMOB 021010
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
410 AM CST Thu Feb 2 2023

GMZ630>636-650-655-670-675-021815-
/O.NEW.KMOB.SC.Y.0007.230203T0600Z-230204T1500Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
410 AM CST Thu Feb 2 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 ft expected.

* WHERE...Coastal waters of Alabama and northwest Florida.
 
* WHEN...From midnight tonight to 9 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
554 
WHUS74 KMOB 021822
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1222 PM CST Thu Feb 2 2023

GMZ630>636-650-655-670-675-030230-
/O.CON.KMOB.SC.Y.0007.230203T0600Z-230204T1500Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1222 PM CST Thu Feb 2 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 AM CST SATURDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 
  4 to 7 ft expected.

* WHERE...Coastal waters of Alabama and northwest Florida.

* WHEN...From midnight tonight to 9 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
198 
WHUS74 KMOB 030130
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
730 PM CST Thu Feb 2 2023

GMZ635-636-655-030930-
/O.NEW.KMOB.MF.Y.0007.230203T0130Z-230203T0600Z/
/O.CON.KMOB.SC.Y.0007.230203T0600Z-230204T1500Z/
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
730 PM CST Thu Feb 2 2023

...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 AM CST SATURDAY...

* WHAT...For the Dense Fog Advisory, dense fog will reduce
  visibility to 1 NM or less. For the Small Craft Advisory, north
  winds 15 to 25 kt.

* WHERE...Western Choctawhatchee Bay, Eastern Choctawhatchee Bay 
  and Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM.

* WHEN...For the Dense Fog Advisory, until midnight CST tonight. 
  For the Small Craft Advisory, from midnight tonight to 9 AM 
  CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft. Low
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ630>634-650-670-675-030930-
/O.CON.KMOB.SC.Y.0007.230203T0600Z-230204T1500Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
730 PM CST Thu Feb 2 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 AM CST SATURDAY...

* WHAT...North winds 20 to 30 kt and seas 4 to 7 ft expected.

* WHERE...Coastal waters of Alabama and northwest Florida.

* WHEN...From midnight tonight to 9 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
914 
WHUS74 KMOB 030558
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1158 PM CST Thu Feb 2 2023

GMZ635-636-655-031400-
/O.CAN.KMOB.MF.Y.0007.000000T0000Z-230203T0600Z/
/O.CON.KMOB.SC.Y.0007.230203T0600Z-230204T1500Z/
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
1158 PM CST Thu Feb 2 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...
...DENSE FOG ADVISORY IS CANCELLED...

* WHAT...North winds 15 to 25 kt.

* WHERE...Western Choctawhatchee Bay, Eastern Choctawhatchee Bay 
  and Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM.

* WHEN...Until 9 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ630>634-650-670-675-031400-
/O.CON.KMOB.SC.Y.0007.230203T0600Z-230204T1500Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1158 PM CST Thu Feb 2 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

* WHAT...North winds 20 to 30 kt. Seas 4 to 7 ft expected offshore.

* WHERE...Coastal waters of Alabama and northwest Florida.

* WHEN...From midnight tonight to 9 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
580 
WHUS74 KMOB 031349
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
749 AM CST Fri Feb 3 2023

GMZ630>636-650-655-670-675-032200-
/O.CON.KMOB.SC.Y.0007.000000T0000Z-230204T1500Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
749 AM CST Fri Feb 3 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 6 ft.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until 9 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
828 
WHUS74 KMOB 032120
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
320 PM CST Fri Feb 3 2023

GMZ630>636-040530-
/O.EXT.KMOB.SC.Y.0007.000000T0000Z-230204T0900Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
320 PM CST Fri Feb 3 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST SATURDAY...

* WHAT...North winds 20 to 25 kt and seas up to 3 ft.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until 3 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-655-670-675-040530-
/O.CON.KMOB.SC.Y.0007.000000T0000Z-230204T1500Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
320 PM CST Fri Feb 3 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

* WHAT...North to northeast winds 20 to 25 kt with gusts up to 30
  kt and seas 3 to 6 ft.

* WHERE...Coastal waters from Okaloosa Walton County Line FL to
  Pascagoula MS out 60 NM.

* WHEN...Until 9 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
394 
WHUS74 KMOB 040414
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1014 PM CST Fri Feb 3 2023

GMZ631-632-041200-
/O.EXT.KMOB.SC.Y.0007.000000T0000Z-230204T1200Z/
Southern Mobile Bay-Mississippi Sound-
1014 PM CST Fri Feb 3 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SATURDAY...

* WHAT...North winds 15 to 25 kt and waves 1 to 3 ft.

* WHERE...Southern Mobile Bay and the Mississippi Sound.

* WHEN...Until 6 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ630-633>636-040900-
/O.CON.KMOB.SC.Y.0007.000000T0000Z-230204T0900Z/
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
1014 PM CST Fri Feb 3 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
SATURDAY...

* WHAT...North winds 15 to 25 kt and waves up to 2 ft.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida, including area bays and sounds.

* WHEN...Until 3 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-655-670-675-041200-
/O.CON.KMOB.SC.Y.0007.000000T0000Z-230204T1500Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1014 PM CST Fri Feb 3 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

* WHAT...North to northeast winds 20 to 25 kt with gusts up to 30
  kt and seas 3 to 5 ft near shore and 5 to 7 ft well offshore.

* WHERE...Coastal waters from Okaloosa Walton County Line FL to 
  Pascagoula MS out 60 NM.

* WHEN...Until 9 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
366 
WHUS74 KMOB 041353
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
753 AM CST Sat Feb 4 2023

GMZ650-655-670-675-041500-
/O.CON.KMOB.SC.Y.0007.000000T0000Z-230204T1500Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
753 AM CST Sat Feb 4 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 11:52 PM CST, 4 hours 18 minutes earlier.

Area forecast discussion, Feb 1, 11:52 PM CST, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1152 PM CST Wed Feb 1 2023

...New AVIATION...

.AVIATION...
(06Z TAFS)
Issued at 1145 PM CST Wed Feb 1 2023

Ceilings along the coast will generally remain in the MVFR
category overnight, although occasionally jumping to VFR as light
rain showers move near the terminals. Based on all the guidance,
this trend in the ceilings should continue into the morning and
afternoon hours on Thursday. Winds continue to gradually turn
more easterly overnight before turning southerly in the
afternoon. Isolated rain showers are possible along the coast
overnight and also well inland across our northwestern most
counties. The bulk of the rain will slide into the area Thursday
afternoon and evening. 07/mb

&&

.PREV DISCUSSION... /issued 555 PM CST Wed Feb 1 2023/

..New AVIATION...

AVIATION...
(00Z TAFS)
Issued at 548 PM CST Wed Feb 1 2023

Ceilings will continue to bounce between IFR and MVFR this evening
before settling to IFR overnight. Ceilings will rise back to MVFR
by mid-morning on Thursday. Northerly winds will gradually turn
more easterly through the morning on Thursday before turning
southerly in the afternoon. Expect the evening and overnight hours
to be predominantly dry area-wide with rain sliding in from the
west by Thursday afternoon and evening. 07/mb

PREV DISCUSSION... /issued 330 PM CST Wed Feb 1 2023/

.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Thursday)
Issued at 315 PM CST Wed Feb 1 2023

An upper low centered near the Baja area evolves into an open wave
while progressing into the south central states through Thursday,
and in the process starts to phase with a longwave trof evolving
over the interior eastern states. As this pattern unfolds, a
surface low progresses from the northwestern Gulf to near coastal
Alabama during the period, and in the process a frontal boundary
stalled over the marine area lifts slowly northward to become
oriented roughly near the I-65 corridor by Thursday afternoon. An
850 mb jet strengthens to around 35 knots Thursday afternoon
which allows for 0-3 km bulk shear values to attain around 40
knots with 0-3 km helicity values of 100-200 m2/s2. The limiting
factor for this event will be instability, with SBCAPE values in
the warm sector typically near 200-400 J/kg. Using the previous
shift's humorous colloquialism, these SBCAPE values are generally
"meh" with a similar potential for severe storms, though will
continue to monitor. The Storm Prediction Center has a marginal
risk of severe storms roughly east of I-65 on Thursday. Will have
mostly dry conditions tonight, except for a chance of rain mainly
over Choctaw and Wayne counties, then for Thursday likely to
categorical pops follow for much of southeast Mississippi and
interior southwestern Alabama with chance pops elsewhere. Lows
tonight range from the 40s well inland to the mid 50s at the
coast. Highs on Thursday range from the 50s over interior
southeast Mississippi and interior southwest Alabama to 70-75
along and east of I-65. A low risk of rip currents tonight will be
followed by a moderate risk on Thursday. /29

SHORT TERM...
(Thursday night through Saturday night)
Issued at 315 PM CST Wed Feb 1 2023

All the weather is in the first half of the period as the
aforementioned positively tilted trough finally pushes through
the area and the cold front clears bringing drier and cooler
conditions across the area. Some lingering rain will likely
continue through Friday morning behind the cold front, but this
activity should clear by the afternoon as drier air arrives.
Luckily the first parades of the year should be dry but much
cooler than the record breaking temperatures we have had the last
week or so. Expect highs to struggle to climb into the 60s and
lows to hover in the 30s to 40s. A HIGH RISK of rip currents will
likely continue on Tuesday night and into Friday before the cool
northerly winds behind the surface cold front will likely lead to
a quick decrease in risk heading into the weekend for those crazy
people who enjoy swimming in an ice box. BB/03

LONG TERM...
(Sunday through Wednesday)
Issued at 315 PM CST Wed Feb 1 2023

Oh sweet sweet ridging, how you have been missed! Drier conditions
will continue into the extended as strong upper ridging builds
over the southeastern US. Sunday through Tuesday should remain dry
under the influences of the upper ridge. The only really weather
to talk about it a brief period on Sunday with cloudy skies and
maybe a light cold drizzle or shower near the coast as a very weak
shortwave trough passes by. Other than that not much to talk about
other than enjoyable temperatures with highs gradually increasing
from the 60s into the low 70s by midweek. Lows will also steadily
climb as the upper ridge slowly moves east leading to slowly
increasing moisture return across the area. The one issue with
increasing moisture is when you look at the far extended where
guidance begins to hint at our next system moving into the area.
Right now there is a ton of discrepancies but mid-next week will
be the next period to keep an eye on. For now just enjoy the
mostly tranquil pattern. BB/03

MARINE...
Issued at 315 PM CST Wed Feb 1 2023

Light northeasterly winds become a light to moderate southerly flow
on Thursday then switch to a moderate to strong northwesterly flow
Thursday night. A moderate to strong northerly flow follows through
Friday night, then a light to moderate easterly flow develops on
Saturday.  A small craft advisory will likely become necessary
Thursday night through Friday night for the open Gulf waters,
including southern Mobile Bay and the Mississippi Sound from late
Thursday night through midday Friday. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      53  72  45  57  34  60  43  66 /   0  40  90  10   0   0   0   0
Pensacola   57  72  50  60  39  61  47  66 /   0  30  80  20   0   0   0   0
Destin      61  73  53  63  43  61  49  65 /   0  30  80  30   0   0   0   0
Evergreen   49  70  44  56  30  61  38  67 /   0  40  90  20   0   0   0   0
Waynesboro  44  57  40  54  29  58  38  66 /  20  80  90  10   0   0   0   0
Camden      45  59  41  53  29  59  38  66 /  10  70 100  20   0   0   0   0
Crestview   54  75  50  60  33  63  39  68 /   0  30  90  30   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

Nearby

Small Craft Advisories in Alabama, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.